Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 678, NWS Memphis, TN

August 7, 20114 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Aug 7, 2011, 7:26 PM CDT for 4 counties in Mississippi. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2011, 7:26 PM CDT (00:26 UTC)
Expired
Aug 7, 2011, 8:15 PM CDT
In force
49 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Itawamba County, MS, Lee County, MS, Prentiss County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 7:29 PM CDTTSTM WND DMGBaldwyn, MSDIME TO PENNY SIZE HAIL AND SEVERE WINDS WHICH OVERTURNED A CAMPER WAS REPORTED IN BALDWYN WITH SECOND SEVERE THUNDERSTORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1065 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
2091 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WUUS54 KMEG 080026
SVRMEG
MSC057-081-117-145-080115-
/O.NEW.KMEG.SV.W.0678.110808T0026Z-110808T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
726 PM CDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  LEE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 815 PM CDT

* AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE
  WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR PRATTS
  FRIENDSHIP...OR NEAR BALDWYN...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
  FULTON...TUPELO...VERONA AND TOMBIGBEE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3409 8820 3409 8882 3459 8883 3461 8833
      3446 8833 3421 8818
TIME...MOT...LOC 0027Z 301DEG 16KT 3448 8857

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:28 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Aug 7, 3:28 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
328 PM CDT SUN AUG 7 2011

.DISCUSSION...

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.

SMALL MCV OVER CENTRAL ARKANSAS HAS BEEN PRODUCING POTENT
THUNDERSTORMS WITH MICROBURSTS BEING REPORTED NEAR LITTLE ROCK
THIS AFTERNOON. THIS FEATURE WILL CONTINUE TO HEAD EAST INTO
NORTHERN MISSISSIPPI EARLY THIS EVENING. SOME SEVERE STORMS ARE
POSSIBLE THROUGH ABOUT 9 OR 10 PM BEFORE INSTABILITY DIMINISHES
SUFFICIENTLY. ADDED AN ENHANCED AREA OF POPS TO COVER THIS FEATURE
OVER THE SOUTHWESTERN AREAS...WITH SCHC ELSEWHERE.

SHOULD SEE ONE MORE DAY OF VERY HOT TEMPERATURES ON MONDAY BEFORE
BIG CHANGES FOR THE REST OF THE WEEK. THERMAL RIDGE REMAINS IN
PLACE BUT INTENSITY BEGINS TO WANE CONSIDERABLY BY MONDAY EVENING
AS THE RIDGE BEGINS RETROGRADING WESTWARD. NAM12 INDICATES HIGHS
IN THE UPPER 90S/LOW 100S AGAIN...WITH THE ECMWF ON THE COOLER
SIDE OF GUIDANCE DUE TO EXCESSIVE CLOUDS/STORMS. MET/MAV NUMBERS
ARE CLOSE WITH TEMPERATURES/POPS SO WENT WITH THOSE. AFTER ADDING
IN DEW POINT GRIDS AND CALCULATING HEAT INDICES...LOOKS LIKE THE
CURRENT HEADLINE CONFIGURATION IS IN GOOD SHAPE.

CLUSTER OF STORMS IS EXPECTED TO DEVELOP OVER EASTERN KS/SWRN MO
MONDAY AFTERNOON ON THE READING EDGE OF THE RIDGE. AS THE RIDGE
BUILDING WESTWARD...THIS CLUSTER SHOULD DEVELOP INTO A FORWARD
PROPAGATING MCS AND TRACK EAST SOUTHEAST ACROSS THE NORTHERN CWA
MONDAY NIGHT. DAMAGING WINDS WILL BE POSSIBLE...PARTICULARLY
ACROSS NERN AR/MO/NWRN TN. BUMPED UP POPS TO LIKELY MAINLY AFTER
MIDNIGHT OVER THE NORTH WITH CHC ELSEWHERE.

CLOUDS AND LINGERING SHOWERS/STORMS ASSOCIATED WITH THE MCS MAY
STILL BE ONGOING TUESDAY ACROSS THE NORTH AND EAST. THIS SHOULD
KEEP TEMPERATURES CONSIDERABLY COOLER THROUGH THE DAY...WITH HIGHS
ONLY IN THE MID 80S. FARTHER WEST THE RIDGE WILL STILL HAVE SOME
INFLUENCE AND WITH WEST WINDS SHOULD BE ABLE TO RECOVER BACK TO
THE LOW OR MID 90S ACROSS NORTHWEST MS.

BRIEF BREAK EXPECTED TUESDAY NIGHT WITH CLEARING SKIES. LIGHT
NORTHEASTERLY FLOW WILL BRING REFRESHINGLY COOLER AIR NOT SEEN
AROUND HERE IN SOME TIME.

.LONG TERM...WEDNESDAY THROUGH SUNDAY.

THE RIDGE TRIES TO BUILD BACK A BIT WEDNESDAY...BUT WONT QUITE
MAKE IT THIS FAR EAST. INSTEAD IT WILL TIGHTEN THE THICKNESS
PATTERN AND BRINGING A HIGH PROBABILITY OF ADDITIONAL MCS
DEVELOPMENT OVER SOUTHEAST KS/SRN MO THAT WILL TRACK EAST
SOUTHEAST ACROSS THE MIDSOUTH LATE WED...ESPECIALLY WED
NITE...AND THEN AGAIN FRIDAY NIGHT. ANY OF THESE MAY BRING
DAMAGING WINDS. TEMPERATURES WILL CONTINUE TO HOVER NEAR OR
SLIGHTLY BELOW AVERAGE DEPENDING ON TIMING AND PLACEMENT OF EACH
MCS.

FRESH HIGH PRESSURE BUILDING SOUTH INTO THE PLAINS WILL BRING A
POSSIBLE COLD FRONT THROUGH THE MIDSOUTH IN THE SATURDAY TIME
FRAME. SOME STORMS CAN BE EXPECTED WITH IT.

FOR LATE NEXT WEEKEND A NORTHERLY FLOW WILL CONTINUE THE FEED OF
COOLER AND LESS HUMID AIR...ALONG WITH SUNNY SKIES.

BORGHOFF

&&

.AVIATION...
18Z TAFS

THE ATMOSPHERE HAD BECOME VERY UNSTABLE ACROSS THE MIDSOUTH AT
17Z. THUS FAR... TS THREAT HAS BEEN SUPPRESSED BY WARM TEMPERATURES
ALOFT. THE MAIN FEATURE OF CONCERN IS A MIDLEVEL CIRCULATION
EVIDENT ON GOES VISIBLE IMAGERY AND KLZK RADAR MOVING
EAST/SOUTHEAST THROUGH NORTHWEST AR. OF THE FORECAST MODELS... THE
12Z NAM APPEARS TO HAVE THE BEST HANDLE ON THIS FEATURE...BRINGING
IT INTO CENTRAL AR THIS AFTERNOON. EXPECT TSRA TO DEVELOP ALONG
THE EAST AND SOUTHEAST FLANKS OF THE MIDLEVEL CIRCULATION... WITH
BEST TSRA COVERAGE OVER NORTH MS.

HAVE BUMPED UP TO A LATE AFTERNOON VCTS AT MEM...GIVEN THE
PROXIMITY OF EXPECTED SCATTERED CONVECTION OVER NORTHWEST MS.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  81  99  79  91 /  30  10  50  40
MKL  75  97  75  87 /  20  30  70  50
JBR  77 100  75  90 /  20  20  60  40
TUP  76  98  78  91 /  20  20  30  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR CLAY-GREENE-LAWRENCE-
     RANDOLPH.

     EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR CRAIGHEAD-
     CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
     FRANCIS.

MO...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR ALCORN-PRENTISS-TIPPAH-
     TISHOMINGO.

     EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-QUITMAN-TALLAHATCHIE-TATE-
     TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-GIBSON-HARDEMAN-HARDIN-HENDERSON-
     HENRY-LAKE-MADISON-MCNAIRY-OBION-WEAKLEY.

     EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR FAYETTE-
     HAYWOOD-LAUDERDALE-SHELBY-TIPTON.

&&
Hazardous weather outlook, Aug 7, 5:45 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CDT SUN AUG 7 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-090045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
545 PM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY IS IN EFFECT ACROSS
THE ENTIRE MIDSOUTH. HEAT INDICES WILL RANGE FROM 105 DEGREES TO
115 DEGREES.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST
ARKANSAS...SOUTHWEST TENNESSEE...AND NORTHERN MISSISSIPPI.
DAMAGING WINDS AND HEAVY RAIN ARE THE MAIN THREATS. A SECONDARY
THREAT OF LARGE HAIL IS ALSO PRESENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY IS IN EFFECT ACROSS THE
ENTIRE MIDSOUTH MONDAY. HEAT INDICES WILL RANGE FROM 105 DEGREES TO
115 DEGREES.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM
CHERRY VALLEY ARKANSAS TO MEMPHIS TO CORINTH MISSISSIPPI MONDAY
NIGHT. DAMAGING WIND IS THE MAIN THREAT...BUT HEAVY RAIN AND
LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AT TIMES FROM TUESDAY
THROUGH SATURDAY. GUSTY WINDS AND LOCALIZED FLASH FLOODING WILL BE
THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

JAB

In the hours before

Special weather statement, Aug 7, 5:07 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
507 PM CDT SUN AUG 7 2011

MSZ004-072230-
TIPPAH MS-
507 PM CDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...

  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES NORTHEAST OF RIPLEY AT 507 PM CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN TIPPAH COUNTY...INCLUDING LOCATIONS NEAR RIPLEY...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3460 8872 3459 8880 3474 8906 3488 8893
      3479 8875 3476 8875 3476 8872
TIME...MOT...LOC 2207Z 306DEG 13KT 3475 8891
Special weather statement, Aug 7, 5:29 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
529 PM CDT SUN AUG 7 2011

ARZ035-048-072300-
CROSS AR-ST. FRANCIS AR-
529 PM CDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...

  SOUTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
  WESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 15
MILES WEST OF CALDWELL AT 530 PM CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROSS AND ST. FRANCIS COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3507 9105 3521 9105 3522 9104 3506 9078
      3493 9099 3503 9106 3506 9105
TIME...MOT...LOC 2230Z 316DEG 12KT 3514 9106
Special weather statement, Aug 7, 5:35 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
535 PM CDT SUN AUG 7 2011

MSZ006-009-072300-
TISHOMINGO MS-PRENTISS MS-
535 PM CDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...

  NORTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM IUKA TO THRASHERS AT 536 PM CDT...MOVING SOUTHEAST AT 10
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN PRENTISS AND TISHOMINGO COUNTIES...INCLUDING LOCATIONS NEAR
IUKA AND TISHOMINGO STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3485 8810 3473 8811 3472 8812 3456 8814
      3457 8841 3475 8854 3475 8837 3476 8837
      3490 8813 3487 8809
TIME...MOT...LOC 2236Z 308DEG 8KT 3480 8815 3470 8829
          3471 8851
Special weather statement, Aug 7, 5:55 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
555 PM CDT SUN AUG 7 2011

MSZ004-005-009-014-072330-
UNION MS-TIPPAH MS-PRENTISS MS-ALCORN MS-
555 PM CDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 PM CDT FOR...

  SOUTHWESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES WEST OF JUMPERTOWN AT 555 PM CDT...
MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...PRENTISS...TIPPAH AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR BOONEVILLE AND RIPLEY...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3451 8833 3451 8884 3472 8898 3480 8871
TIME...MOT...LOC 2255Z 316DEG 25KT 3466 8876
Special weather statement, Aug 7, 6:29 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
629 PM CDT SUN AUG 7 2011

MSZ004-009-014-080000-
UNION MS-TIPPAH MS-PRENTISS MS-
629 PM CDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 700 PM CDT FOR...

  NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 8 MILES SOUTHEAST OF RIPLEY AT 629 PM CDT...
MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN PRENTISS...TIPPAH AND UNION COUNTIES...INCLUDING LOCATIONS
NEAR RIPLEY...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3471 8860 3456 8889 3468 8905 3479 8884
TIME...MOT...LOC 2329Z 304DEG 15KT 3466 8880
Local storm report, Aug 7, 7:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
725 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     THRASHER                34.56N 88.41W
08/07/2011                   PRENTISS           MS   AMATEUR RADIO

            SEVERAL TREES DOWN...POWER LINES DOWN AND MINOR
            STRUCTURAL DAMAGE IN A SWATH FROM THRASHERS THROUGH TOWNS
            OF ALTITUDE AND BURTON.

0600 PM     TSTM WND GST     BLACKLAND               34.64N 88.67W
08/07/2011  M70.00 MPH       PRENTISS           MS   EMERGENCY MNGR

            70 MPH WIND GUSTS.POWER LINES DOWN AND TREES DOWN ACROSS
            CENTRAL TO SOUTHERN PARTS OF PRENTISS COUNTY FROM
            BLACKLAND TO BURTON. PENNY SIZED HAIL ALSO FELL.

0650 PM     TSTM WND DMG     BALDWYN                 34.50N 88.63W
08/07/2011                   LEE                MS   911 CALL CENTER

            POWER LINES DOWN IN TOWN OF BALDWYN.

0700 PM     TSTM WND DMG     3 NW BALDWYN            34.53N 88.67W
08/07/2011                   PRENTISS           MS   AMATEUR RADIO

            MULTIPLE TREES AND POWER LINES REPORTED ON COUNTY ROAD
            6100 IN SOUTHWEST PRENTISS COUNTY. ALSO TREES REPORTED ON
            HOUSES.

0705 PM     TSTM WND DMG     N BALDWYN               34.50N 88.63W
08/07/2011                   LEE                MS   911 CALL CENTER

            ROOF BLOWN OFF HOUSE IN NORTH BALDWYN. TREES DOWN AND
            POWER LINES DOWN ALSO.

0705 PM     TSTM WND DMG     BALDWYN                 34.50N 88.63W
08/07/2011                   LEE                MS   911 CALL CENTER

            SEVERAL HOMES...BUSINESSES AND VEHICLES DAMAGED IN
            BALDWYN. NUMEROUS TREES DOWN. SEARCH AND RESCUE
            OPERATIONS HAVE BEGUN. A LARGE TREE FELL ONTO AND THROUGH
            HOUSE ON 5TH STREET IN BALDWYN...NO INJURIES WITH IT.

0705 PM     TSTM WND DMG     3 NW BALDWYN            34.53N 88.67W
08/07/2011                   PRENTISS           MS   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL ALONG WITH DOWNED TREES
            REPORTED ALONG COUNTY ROAD 6061 IN SOUTHWEST PRENTISS
            COUNTY.

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:03 PM CDTSevere Thunderstorm WarningMEGItawamba, Monroe42 min
Aug 7, 7:31 PM CDTFlash Flood WarningMEGItawamba, Lee, Prentiss, Tippah, Tishomingo, Union4 hr
Aug 7, 7:45 PM CDTSpecial Weather StatementMEGMonroe30 min
Aug 7, 8:14 PM CDTSpecial Weather StatementMEGItawamba, Lee, Prentiss46 min
Aug 7, 8:30 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe45 min
Aug 7, 9:01 PM CDTSpecial Weather StatementMEGPrentiss44 min
Aug 7, 9:06 PM CDTSpecial Weather StatementMEGItawamba, Prentiss, Tippah39 min
Aug 7, 9:24 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tippah, Union51 min
Aug 7, 10:58 PM CDTWind AdvisoryMEGBenton, DeSoto, Marshall, Tate, Tunica2 hr
Aug 8, 3:31 AM CDTSpecial Weather StatementMEGTishomingo29 min
Aug 8, 4:27 AM CDTSpecial Weather StatementMEGMonroe33 min
Aug 8, 12:31 PM CDTSpecial Weather StatementMEGAlcorn29 min
Aug 8, 12:50 PM CDTSevere Thunderstorm WarningMEGAlcorn40 min
Aug 8, 12:53 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tippah52 min
Aug 8, 1:41 PM CDTSpecial Weather StatementMEGAlcorn, Prentiss, Tippah, Union49 min
Aug 8, 2:36 PM CDTSpecial Weather StatementMEGLee, Prentiss, Union24 min
Aug 8, 3:38 PM CDTSpecial Weather StatementMEGUnion52 min
Aug 8, 4:37 PM CDTSpecial Weather StatementMEGMonroe38 min
Aug 8, 5:11 PM CDTSpecial Weather StatementMEGMonroe49 min
Aug 8, 5:59 PM CDTSpecial Weather StatementMEGMonroe31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.